A new partition identity coming from complex dynamics

George E. Andrews, Rodrigo A. Pérez

Research output: Contribution to journalArticlepeer-review

3 Scopus citations


We present a new identity involving compositions (i.e., ordered partitions of natural numbers). The formula has its origin in complex dynamical systems and appears when counting, in the polynomial family { fc : z → zd + c}, periodic critical orbits with equivalent itineraries. We give two different proofs of the identity; one following the original approach in dynamics and another with purely combinatorial methods.

Original languageEnglish (US)
Pages (from-to)245-257
Number of pages13
JournalAnnals of Combinatorics
Issue number3
StatePublished - Oct 2005

All Science Journal Classification (ASJC) codes

  • Discrete Mathematics and Combinatorics


Dive into the research topics of 'A new partition identity coming from complex dynamics'. Together they form a unique fingerprint.

Cite this